Generalized flare of pustular psoriasis induced by PEGylated interferon-α2b therapy for chronic hepatitis C

Authors


  • Meng-Chi Wu, MD. J Yu-Yun Lee, MD.

Dr J Yu-Yun Lee, Department of Dermatology, National Cheng Kung University Hospital, 138 Sheng-Li Road, Tainan 704, Taiwan. Email: yylee@mail.ncku.edu.tw

ABSTRACT

New onset or exacerbation of psoriasis vulgaris has been reported in a small number of patients after interferon (IFN)-α therapy. Herein, we report a case of generalized flare of pustular psoriasis induced by PEGylated IFN-α2b (PEG-IFN-α2b) in a 59-year-old woman with a 15-year history of pustular psoriasis and chronic hepatitis C. Interferon-α therapy was discontinued and the rash resolved after treatment with cyclosporin and systemic methylprednisolone. The potential side effect of PEG-IFN-α2b in inducing or exacerbating psoriasis should be kept in mind when treating patients with a history of psoriasis or pustular psoriasis.

Ancillary